Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 72, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 30, 2018, 4:08 PM EST. It took effect at Dec 1, 2018, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2018, 4:08 PM EST (21:08 UTC)
- In effect from
- Dec 1, 2018, 10:00 AM EST
- Expired
- Dec 1, 2018, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
488 WHUS71 KCLE 302108 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 408 PM EST Fri Nov 30 2018 LEZ142-143-010515- /O.NEW.KCLE.SC.Y.0072.181201T1500Z-181202T0300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 408 PM EST Fri Nov 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 AM to 10 PM EST Saturday. * WINDS...East 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
5 follow-up statements
317 WHUS71 KCLE 010229 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 929 PM EST Fri Nov 30 2018 LEZ142-143-011100- /O.CON.KCLE.SC.Y.0072.181201T1500Z-181202T0300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 929 PM EST Fri Nov 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY... * WINDS...East 20 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
447 WHUS71 KCLE 010858 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 358 AM EST Sat Dec 1 2018 LEZ142-143-011700- /O.CON.KCLE.SC.Y.0072.181201T1500Z-181202T0300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 358 AM EST Sat Dec 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS...East winds increasing to 15 to 25 knots by late morning then continuing into the afternoon. * WAVES...building to 3 to 5 feet by late morning then continuing into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
740 WHUS71 KCLE 011436 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 936 AM EST Sat Dec 1 2018 LEZ142-143-012245- /O.CON.KCLE.SC.Y.0072.181201T1500Z-181202T0300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 936 AM EST Sat Dec 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...East winds increasing to 15 to 25 knots by late morning then continuing into the afternoon. * WAVES...building to 3 to 5 feet by late morning then continuing into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
174 WHUS71 KCLE 011936 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 236 PM EST Sat Dec 1 2018 LEZ142-143-020300- /O.CON.KCLE.SC.Y.0072.000000T0000Z-181202T0300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 236 PM EST Sat Dec 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...East winds increasing to 15 to 25 knots by late morning then continuing into the afternoon. * WAVES...building to 3 to 5 feet by late morning then continuing into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
746 WHUS71 KCLE 020302 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1002 PM EST Sat Dec 1 2018 LEZ142-143-020415- /O.EXP.KCLE.SC.Y.0072.000000T0000Z-181202T0300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 1002 PM EST Sat Dec 1 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have dropped below advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 3:56 PM EST, 12 minutes earlier.
Area forecast discussion, Nov 30, 3:56 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
356 PM EST Fri Nov 30 2018
.SYNOPSIS...
A warm front across the Tennessee Valley will lift north across the
forecast area tomorrow, producing widespread rain. Low pressure
will track across the central Great Lakes Monday forcing another
cold front across the area, ushering in more snow.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Visibilities have improved considerably as the lower layers have
mixed out. Expect widespread dense fog to redevelop overnight as
inversion redevelops. Currently low pressure south of OK panhandle
with a warm front extending east across Northern TN. Models in good
agreement lifting warm front to just south of the Ohio river by
daybreak. Do not expect rain shield to reach the forecast area
tonight. Tomorrow the rain will spread north across the entire
forecast area as the front lifts slowly NE. The rain will end from
the west Saturday night.
As far as temperatures expect near steady or slowly rising temps
overnight. Temperatures on Saturday will rise into the mid to
upper 40s most places, which is nearly seasonal for late
November.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Filling low pressure system will slide northeast across the Central
Great Lakes on Sunday with the forecast area residing in the warm
sector. Any lingering showers will taper off during the morning with
drier air wrapping in from the south. Breezy southwest winds will
boost temperatures into the upper 50s to near 60 degrees, possibly
even warmer if considerable breaks develop in the cloud cover. Not
quite expected to get to records which are in the upper 60s to near
70 degrees but will be something to keep an eye on.
As the low departs to the northeast, a cold front will settle south
across the area during the morning on Monday. There will be a chance
of light showers on Monday, possibly mixing with snow showers during
the afternoon as the airmass cools aloft. Warm ground temperatures
and daytime timing should prevent anything from accumulating. We
rapidly lose mid-level moisture late Monday night into Tuesday.
Although scattered lake effect snow showers remain possible on
Tuesday, precipitation will remain light. Highs on Tuesday will be
back in the lower 30s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A shortwave will move through the flow aloft on Wednesday with
slight cooling of the low level airmass. 850mb temperatures expected
to drop back into the -12C range. This may be enough for a slight
increase in lake effect snow showers with a westerly fetch but
enough limiting factors that any accumulations will be light.
Towards the end of the week model differences arise with the GFS
favoring a stronger and colder trough overhead while the
Canadian/ECMWF favor a broad trough over eastern Canada which would
not be as cold. Preference lies towards the better consensus of
the Canadian/ECMWF but will be something to watch.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
Visibilities have improved as low levels have mixed. Expect
widespread IFR/LIFR to redevelop overnight with ll inversion.
OUTLOOK...Non-VFR in -shra Saturday into Saturday night. Non-
VFR Monday night into Tuesday in -sn.
&&
.MARINE...
Easterly flow on Lake Erie will increase to 15 to 25 knots on
Saturday ahead of a warm front approaching from the south. A Small
Craft Advisory will be issued for west of the islands for increasing
winds and waves. As the warm front lifts north, winds will shift
around to the south at 15 to 20 knots Saturday night into Sunday.
Low pressure will track across the Central Great Lakes on Sunday
with a cold front moving south across the lake early Monday. With
the passage of the front and shift to onshore flow, Small Craft
Advisories will be needed on the eastern two thirds of the lake
through Monday night. High pressure will expand east into the
southern Great Lakes Tuesday into Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Dense Fog Advisory from 9 PM this evening to 9 AM EST Saturday
for OHZ003-006>011-013-017>023-027>033-036>038-047.
PA...None.
MARINE...Small Craft Advisory from 10 AM to 10 PM EST Saturday for
LEZ142-143.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...DJB
MARINE...KECHazardous weather outlook, Nov 30, 2:50 PM EST, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 250 PM EST Fri Nov 30 2018 OHZ003-006>011-013-017>023-027>033-036>038-047-012000- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 250 PM EST Fri Nov 30 2018 ...DENSE FOG ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST SATURDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ012-014-089-PAZ001>003-012000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lake- Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 250 PM EST Fri Nov 30 2018 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 30, 10:09 AM EST, 5 hours 59 minutes before
Special Weather Statement National Weather Service Cleveland OH 1009 AM EST Fri Nov 30 2018 OHZ003-006>011-017>021-027>032-036>038-047-301715- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca- Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Marion-Morrow-Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Cleveland, Findlay, Tiffin, Norwalk, Medina, Akron, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Marion, Mount Gilead, Millersburg, and Mount Vernon 1009 AM EST Fri Nov 30 2018 Areas of dense fog will linger into the afternoon. Visibilities will improve slowly through the day, but areas of fog will continue. Drivers need to slow down and allow extra time for travel.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:45 PM EST | Dense Fog Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Geauga, Hancock and 20 more | 16 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.